Thunderstorm Wind, Ouachita
- When
- May 26, 2:45 PM CST
- Where
- Ouachita County, East Camden
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.600, -92.740
The roof was blown off a mobile home.
Daytime heat and humidity led to the development of isolated storms on the afternoon and evening on the 26th and 29th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Daytime heat and humidity led to the development of isolated storms on the afternoon and evening on the 26th and 29th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 26, 1:43 PM CST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 243 PM CDT SUN MAY 26 2013 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT CURRENT SURFACE OBSERVATIONS SHOW A MOISTURE GRADIENT CONTINUING TO SURGE NORTHEASTWARD ACROSS THE REGION THIS AFTERNOON. AT THE SAME TIME...AN UPPER LEVEL SYSTEM APPROACHING FROM THE SOUTHWEST HAS ACTED TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS OVER A GOOD PORTION OF THE REGION. AFTERNOON TEMPERATURES ROSE AT A GOOD CLIP...BUT INCREASED CLOUD COVER...ESPECIALLY FROM DEVELOPING PRECIP...HAS LARGELY PUT THE BRAKES ON ANY MORE SIGNIFICANT WARMING. SCATTERED SHOWERS/STORMS WILL CONTINUE THROUGH TONIGHT...BUT DIMINISH SOMEWHAT AFTER LOSING THE HEAT OF THE DAY. AFOREMENTIONED UPPER SYSTEM WILL MOVE NORTHEAST OF THE AREA ON MONDAY...WITH ISOLATED SHOWERS/STORMS EARLY IN THE NORTHEAST THIRD OF THE REGION. BEYOND THAT...MONDAY AND TUESDAY SHOULD LARGELY BE DRY...AS SURFACE RIDGING STRENGTHENS TO THE EAST OF THE REGION...AND UPPER RIDGING BUILDS IN FROM THE GULF. LOW PRESSURE WILL DEVELOP IN THE PLAINS...AND THE GRADIENT BETWEEN THE TWO SYSTEMS WILL ALLOW FOR BREEZY CONDITIONS EACH DAY...WITH SUSTAINED WINDS OF 10 TO 20 MPH. THE NEXT CHANCE FOR SHOWERS/STORMS WILL COME BY LATE WEDNESDAY... AS THE UPPER RIDGE SHIFTS A BIT EASTWARD AND ALLOWS THE LOW PRESSURE AND ASSOCIATED FRONT IN THE PLAINS TO MOVE CLOSER. WARM TEMPERATURES WILL BE NOTED THROUGH THE REMAINDER OF THE SHORT TERM...WITH LOWS MOSTLY IN THE 60S AND HIGHS MOSTLY IN THE 80S. && .LONG TERM...THURSDAY THROUGH SUNDAY AN UPPER LOW WILL BE OVER THE NORTHWEST U.S. TO BEGIN THE PERIOD WITH AN UPPER RIDGE OVER THE SOUTHEAST U.S. THE UPPER RIDGE WILL BUILD OVER THE EAST COAST INTO FRIDAY AS THE UPPER LOW MOVES INTO THE PLAINS. THE LOW MOVES INTO THE GREAT LAKES FOR SATURDAY AND SUNDAY. A COLD FRONT WILL BE IN THE PLAINS THURSDAY. SURFACE HIGH PRESSURE WILL BE INFLUENCING THE ARKANSAS WEATHER THURSDAY AND FRIDAY... CENTERED OVER THE EAST COAST. BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE NORTH AND WEST FOR THURSDAY AND FRIDAY. THE FRONT WILL SLOWLY MOVE INTO ARKANSAS SATURDAY AND SUNDAY AND WILL KEEP CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. NEAR NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 64 85 66 85 / 30 20 10 10 CAMDEN AR 64 88 67 87 / 40 10 10 10 HARRISON AR 61 82 65 83 / 40 20 10 10 HOT SPRINGS AR 65 86 67 85 / 40 10 10 10 LITTLE ROCK AR 65 86 68 86 / 40 10 10 10 MONTICELLO AR 66 86 67 86 / 30 10 10 10 MOUNT IDA AR 64 85 67 85 / 40 10 10 10 MOUNTAIN HOME AR 63 83 65 85 / 40 20 10 10 NEWPORT AR 64 85 67 85 / 20 20 10 10 PINE BLUFF AR 66 85 66 86 / 40 10 10 10 RUSSELLVILLE AR 63 85 65 85 / 40 10 10 10 SEARCY AR 64 85 65 85 / 30 10 10 10 STUTTGART AR 65 84 67 86 / 30 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...57 / LONG TERM...51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN MAY 26 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL WEATHER SYSTEM WILL MOVE OVER ARKANSAS...AND DEVELOP SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. RAIN AMOUNTS AND COVERAGE WILL BE LOW IN MOST LOCATIONS. THE THREAT OF STRONG TO SEVERE STORMS WILL REMAIN LOW AND VERY ISOLATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UPPER LEVEL SYSTEM WILL MOVE OVER ARKANSAS ON WEDNESDAY AND DEVELOP SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. THURSDAY AND INTO THE WEEKEND...SOME UPPER ENERGY MAY MOVE ACROSS THE AREA BUT THE OVERALL CHANCE OF CONVECTION WILL BE LOW...AND MAINLY BE IN THE AFTERNOON TO EARLY EVENING DURING THE HEATING OF THE DAY. ALSO THE THREAT OF ANY STRONG TO SEVERE STORMS WILL BE LOW AND VERY ISOLATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 223 PM CDT SUN MAY 26 2013 ARZ042-043-054-261955- GARLAND AR-HOT SPRING AR-SALINE AR- 223 PM CDT SUN MAY 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SALINE...NORTHEASTERN HOT SPRING AND EXTREME EASTERN GARLAND COUNTIES UNTIL 300 PM CDT... AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF LONSDALE...OR 10 MILES SOUTHWEST OF BENTON...MOVING NORTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BENTON... TRASKWOOD... LONSDALE... HASKELL... NANCE... GRAPE... GLEN ROSE... CROWS... CAMP QUAPAW... LENA... KENTUCKY... CLEARWATER LAKE... THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 104 AND 117. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3469 9270 3452 9250 3440 9272 3454 9287 TIME...MOT...LOC 1923Z 228DEG 4KT 3451 9274 58
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 231 PM CDT SUN MAY 26 2013 ARZ055-262000- GRANT AR- 231 PM CDT SUN MAY 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT COUNTY UNTIL 300 PM CDT... AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SHERIDAN...MOVING NORTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SHERIDAN... SLABTOWN... DEER CREEK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3434 9251 3430 9235 3417 9243 3422 9255 TIME...MOT...LOC 1932Z 207DEG 5KT 3424 9247 58
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 253 PM CDT SUN MAY 26 2013 ARZ063-067-068-262015- BRADLEY AR-CALHOUN AR-CLEVELAND AR- 253 PM CDT SUN MAY 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLEVELAND...EASTERN CALHOUN AND NORTHWESTERN BRADLEY COUNTIES UNTIL 315 PM CDT... AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF ELLISVILLE...OR 12 MILES NORTHEAST OF HAMPTON...MOVING NORTH AT 5 MPH. ANOTHER STORM WAS NEAR ELLISVILLE...OR 2 MILES NORTHEAST OF BIG HILL...AND ALSO MOVING NORTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ELLISVILLE... TINSMAN... ORLANDO... WAGNON... BLUE SPRINGS... BIG HILL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3375 9241 3374 9215 3357 9219 3360 9242 TIME...MOT...LOC 1953Z 187DEG 3KT 3365 9229 58
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 310 PM CDT SUN MAY 26 2013 ARZ053-062-262030- CLARK AR-DALLAS AR- 310 PM CDT SUN MAY 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAS AND EASTERN CLARK COUNTIES UNTIL 330 PM CDT... AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF SPARKMAN...OR 16 MILES SOUTHEAST OF ARKADELPHIA...MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SPARKMAN... MANNING... DALARK... POSEYVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3413 9291 3408 9267 3389 9275 3394 9296 TIME...MOT...LOC 2010Z 195DEG 12KT 3403 9281 58
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 337 PM CDT SUN MAY 26 2013 ARZ062-066-067-262125- CALHOUN AR-DALLAS AR-OUACHITA AR- 337 PM CDT SUN MAY 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OUACHITA...SOUTHERN DALLAS AND NORTHWESTERN CALHOUN COUNTIES UNTIL 430 PM CDT... AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF CAMDEN...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... CAMDEN... LESTER... HIGHLAND INDSTRL PK... HARLOW... CULLENDALE... BEARDEN... WARNER... OUACHITA... MILLVILLE... HOPEVILLE... HOLLY SPRINGS... HARMONY GROVE... EAST CAMDEN... EAGLE MILLS... AMY... VELIE... VANDUZER... SMEAD... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3397 9275 3381 9246 3351 9278 3364 9299 TIME...MOT...LOC 2038Z 217DEG 20KT 3363 9284 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 341 PM CDT SUN MAY 26 2013 ARZ053-262125- CLARK AR- 341 PM CDT SUN MAY 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLARK COUNTY UNTIL 430 PM CDT... AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GURDON...OR 15 MILES NORTHEAST OF PRESCOTT...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... ARKADELPHIA... RICHWOODS... GURDON... GUM SPRINGS... GRIFFITHTOWN... CURTIS... SMITHTON... SHILOH... RED SPRINGS... POSEYVILLE... OPEN BANKS... GRAVEL JUNCTION... DECEIPHER LAKE... DALEVILLE... COPELAND RIDGE... BARRINGER... ARKADELPHIA MUNI ARPT... THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 58 AND 72. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3417 9305 3404 9289 3384 9313 3394 9328 TIME...MOT...LOC 2042Z 220DEG 15KT 3392 9316 44
The Little Rock radar (KLZK), 144 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
2 thunderstorm wind. Local standard time, as filed.
The roof was blown off a mobile home.
A metal building at a truck supply store was destroyed, part of the canopy at a gas station was damaged, and a number of trees were blown down. A couple of the trees landed on structures, including a house and garage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 445250, 445252.